Alert archive / Florida / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Miami, FL

January 25, 2007Glades County, Florida

NWS Miami, FL issued this wind chill advisory at Jan 25, 2007, 2:44 PM EST for Glades County, Florida. It took effect at Jan 26, 2007, 1:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 2:44 PM EST (19:44 UTC)
In effect from
Jan 26, 2007, 1:00 AM EST
Expired
Jan 26, 2007, 7:20 AM EST
In force
6 hr
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
557 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 251944
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EST THU JAN 25 2007

...WIND CHILL ADVISORY IN EFFECT FOR GLADES COUNTY TONIGHT...


FLZ063-261400-
/O.NEW.KMFL.WC.Y.0001.070126T0600Z-070126T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
244 PM EST THU JAN 25 2007

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TONIGHT TO 9 AM EST
FRIDAY MORNING.

TEMPERATURES ARE EXPECTED TO DROP TO THE MID 30S OVER GLADES
COUNTY TONIGHT. THESE LOW TEMPERATURES COMBINED WITH NORTHWEST WINDS
AT 5 TO 10 MPH...WILL PRODUCE WIND CHILL READINGS IN THE LOWER TO
MID 30S FOR A FEW HOURS...ESPECIALLY AFTER MIDNIGHT TONIGHT
THROUGH THE EARLY HOURS ON FRIDAY MORNING. NORTHERN SECTIONS OF
HENDRY COUNTY MAY ALSO SEE WIND CHILL READINGS APPROACHING THE MID
30S, BUT AT THIS TIME, THIS IS EXPECTED TO BE ONLY FOR A SHORT
PERIOD OF TIME FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN
RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF VENTURING
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
2 follow-up statements
000 
WWUS42 KMFL 260453
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1153 PM EST THU JAN 25 2007

FLZ063-261300-
/O.CON.KMFL.WC.Y.0001.070126T0600Z-070126T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
1153 PM EST THU JAN 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY 
FOR GLADES COUNTY...

TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 30S OVER GLADES
COUNTY OVERNIGHT. WINDS COULD INCREASE TO 5 TO 10 MPH OUT OF THE
NORTH BY SUNRISE...RESULTING IN WIND CHILL READINGS OF NEAR 35
DEGREES FOR ABOUT 3 HOURS OVERNIGHT INTO EARLY FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WIND WILL COMBINE
TO GENERATE LOW WIND CHILLS. IF VENTURING OUTDOORS...MAKE SURE
YOU WEAR A HAT AND GLOVES.

$$

GREGORIA
000 
WWUS42 KMFL 261220
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
720 AM EST FRI JAN 26 2007

...WIND CHILL ADVISORY FOR GLADES COUNTY HAS BEEN CANCELLED...


FLZ063-261330-
/O.CAN.KMFL.WC.Y.0001.000000T0000Z-070126T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
720 AM EST FRI JAN 26 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL ADVISORY. 

THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR GLADES COUNTY HAS
BEEN CANCELLED. LATEST OBSERVATIONS ACROSS THE AREA INDICATED THAT
SURFACE TEMPERATURES ACROSS GLADES COUNTY HAVE BEGUN TO INCREASE
GRADUALLY WHILE SURFACE WINDS REMAINED NEARLY CALMED. AS A RESULT,
WIND CHILL READINGS ARE EXPECTED TO BE ABOVE 35 DEGREES FOR THE
REST OF THE MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 10:15 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Jan 25, 10:15 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1015 AM EST THU JAN 25 2007

.UPDATE...FRONTAL BOUNDARY CURRENTLY STRETCHES NE TO SW ACROSS SE
FL AND SOUTHERN PORTIONS OF CWA INTO SE GULF JUST NE OF KEY WEST.
THE FRONT SHOULD CLEAR SE COAST THROUGH EARLY AFTERNOON. CURRENT
PCPN ACTIVITY SHOULD CONTINUE TO TRANSITION INTO STRATIFORM TYPE AS
THE FRONTS MOVES SOUTH OF CWA WITH ANY CONVECTIVE/TSTM ACTIVITY
STAYING TO OUR SOUTH. HIGHS ACROSS THE AREA HAVE PRETTY MUCH BEEN
ALREADY REACHED NORTH OF THE BOUNDARY AND EVEN IN MIAMI DADE WE
SHOULD STILL SEE A GRADUAL FALL BEGINNING LATE IN THE MORNING OR
EARLY AFTERNOON. THIS IS WELL SUPPORTED BY AN ANALYSIS OF THE
PROGRESSION OF 1000-850MB THICKNESSES IN THE MODEL GUIDANCE AND THE
LOCAL WRF. TEMPS THROUGH THE AFTERNOON SHOULD BE IN THE 50S ACROSS
THE LAKE AREA AND FALL WELL INTO THE 60S SE COAST THROUGH THE
PERIOD. LOOKING AHEAD...LOOKS LIKE TEMPS IN GLADES COUNTY COULD FALL
INTO THE UPPER 30S TONIGHT WHICH COMBINED WITH WINDS IN THE 5 TO 10
MPH RANGE COULD RESULT IN WIND CHILLS IN THE LOWER TO MID 30S. WE
WILL LOOK INTO THIS CLOSER FOR THE AFTERNOON PACKAGE AND WILL NEED
TO MAKE A DECISION THEN AS TO WHETHER WE NEED A WIND CHILL ADVISORY
OR NOT.

ON THE MARINE SIDE...ADJUSTED WINDS TO REFLECT CURRENT CONDITIONS
BETTER WHICH ESSENTIALLY MEANS ONSET OF NORTHERLY WINDS AND
INCREASING SEAS A TAD LATER THAN PREVIOUSLY FORECAST BUT NOT BY MUCH.

.PREVIOUS DISCUSSION...THE COLD FRONT THAT IN BISECTING THE CWA ATTM
WILL START TO MOVE SOUTH EARLY THIS MORNING. THE IR IMAGERY ALREADY
SHOWS A SOUTHEASTWARD MOVEMENT TO THE CLOUD COVER. RADAR SHOWS A
HINT OF RAIN OR SHOWERS DEVELOPING BEHIND FRONT FROM THE LAKE REGION
TO THE OFFSHORE WATERS OF COLLIER COUNTY. EXPECT THIS TO INCREASE AS
THE FRONT MOVES SOUTHWARD. CONDITIONS WILL IMPROVE GREATLY TONIGHT
WITH A RATHER COOL NIGHT TONIGHT. EXPECT LOWS TONIGHT NEAR 40 OVER
GLADES AND HENDRY COUNTIES AWAY FROM THE LAKE TO THE LOWER 50S OVER
THE SOUTHEAST METRO AREAS. TEMPS WILL REBOUND UP 5 TO 10 DEGREES
FRIDAY NIGHT ESPECIALLY ALONG THE COAST WITH WINDS OUT OF THE
NORTHEAST TO EAST. THE NEXT WEATHER MAKER WILL BE FROM A LOW
PRESSURE THAT MOVES FROM THE NORTHEAST GULF TO THE ATLANTIC SATURDAY
NIGHT AND THIS WILL DRAG A STRONGER FRONT THROUGH SOUTH FLORIDA
SUNDAY AFTERNOON AND WILL PRODUCE ANOTHER CHANCE FOR RAIN. TEMPS
BEHIND THIS FRONT NEED TO BE WATCHED SINCE ATTM GFSMOS IS
ADVERTISING UPPER 30S FOR NEXT TUESDAY AND WEDNESDAY MORNING.
NORTHWEST FLOW WILL STAY WITH US LONGER BEHIND THE NEXT FRONT SO
TEMPS WILL BE COOL FOR MOST OF THE WEEK.

&&

.AVIATION...FRONTAL BOUNDARY LIES ACROSS S FLA FROM NEAR KPBI TO
JUST S OF KAPF. TO THE S OF THIS BOUNDARY LIFR CIGS AND VSBY HAVE
BEEN AFFECTING THE E CST TERMINALS WITH THE EXCEPTION OF KPBI. THIS
TREND WILL CONTINUE THROUGH ABOUT 14Z AND WILL AMEND TAFS AS NEEDED.
THE FRONT WILL BEGIN TO MOVE BACK S THU MORNING AND MVFR CONDITIONS
SHOULD PREVAIL UNTIL DRIER AIR BEGINS TO FILTER IN BEHIND THE FRONT
AFTER 18Z. CIGS SHOULD THEN BECOME VFR. LIGHT RAIN MAY ALSO AFFECT
ALL TERMINALS BUT ONCE THE FOG LIFTS, VSBY DUE TO THE RAIN SHOULD
REMAIN VFR.

&&

.MARINE...SEAS WILL BUILD TO 6 FEET BEHIND FRONT THIS AFTERNOON
WITH WINDS BEHIND FRONT BECOMING NORTH 15 TO 20 KNOTS. SEAS WILL
CONTINUE BUILDING TO 10 FEET AFTER MIDNIGHT TONIGHT. THEY WILL
THEN SUBSIDE TO LESS THAN 6 FEET LATER FRIDAY NIGHT. BEHIND THE
SECOND FRONT WE COULD SEE SEAS UP TO 8 FEET BY MONDAY AFTERNOON.
WILL PUT IN A HEADLINE IN THE ATLANTIC FOR SCEC THIS AFTERNOON AND
ONE FOR SMALL CRAFT ADVISORIES MAY BE REQUIRED TONIGHT.

&&

.FIRE WEATHER...MINIMUM AFTERNOON RHS WILL DROP TO JUST BELOW 40
PERCENT OVER THE NORTHWEST SECTIONS FRIDAY AFTERNOON AND NO
PROBLEMS UNTIL THE NEXT FRONT. VALUES WILL BE IN THE UPPER 30
PERCENTILE RANGE MONDAY AFTERNOON AND POSSIBLY AS LOW AS THE LOWER
TO MID 30 PERCENTILE RANGE FOR TUESDAY WITH RECOVERY ABOVE 45
PERCENT BY WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  49  70  57 / 70 10 -  -
FORT LAUDERDALE  74  52  70  62 / 70 20 -  10
MIAMI            75  52  71  62 / 70 20 -  10
NAPLES           68  45  68  52 / 70 10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...18
SHORT TERM/AVIATION...30
Hazardous weather outlook, Jan 25, 8:01 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
801 AM EST THU JAN 25 2007

FLZ063-066>075-260100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
754 AM EST THU JAN 25 2007

...WIND CHILLS IN THE MID 30S NORTHWEST INTERIOR FRIDAY MORNING...
...SEAS BUILDING TO 10 FEET IN THE GULF STREAM TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: WIND CHILLS WILL DROP TO THE LOWER TO MID 40S
ACROSS PALM BEACH, HENDRY, AND COLLIER COUNTIES LATE TONIGHT WITH
WIND CHILL READINGS IN THE MID 30S ACROSS NORTHERN GLADES COUNTY.
WIND CHILL VALUES ON THE EAST COAST WILL RANGE FROM THE LOW TO
MID 40S IN METROPOLITAN PALM BEACH TO THE LOW TO MID 50S ACROSS
BROWARD AND MIAMI-DADE COUNTIES.

WAVES: SEAS BUILDING TO 10 FEET LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEAS TO 10 FEET WILL CONTINUE THROUGH FRIDAY AND THEN SLOWLY
SUBSIDE FRIDAY NIGHT. HOWEVER, ANOTHER STRONG COLD FRONT WILL MOVE
ACROSS SOUTH FLORIDA ON SUNDAY WITH SEAS ONCE AGAIN BUILDING TO
GREATER THAN 7 FEET SUNDAY NIGHT AND MONDAY.

IN ADDITION, WIND CHILL READINGS WILL LOWER TO THE LOWER 30S
ACROSS A LARGE PORTION OF SOUTH FLORIDA ON MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 11:49 PM ESTDense Fog AdvisoryMFLBroward, Miami-Dade4 hr
Jan 25, 5:10 AM ESTDense Fog AdvisoryMFLBroward3 hr
Jan 25, 11:27 AM ESTSpecial Marine WarningMFL48 min

Nearby

Wind Chill Advisories in Florida, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.